My mom is 79 and is in hospital at this time.
Her medical conitions; diabetes, bilateral diabetic neuropathy. She has normal cardio and lungs. Until this week normal cognative abilities fo her age.
Over the past couple of weeks she keeps saying "I don't feel well, something isn't right"
She was recently moved into an assisted living home as she cannot sit or stand without assistance. She otherwise was a healthy senior.
On Wed. I was visiting with her and we were talking. She sudenly went "blank". She was staring into space with a very strange look on her face. Her eyes had a strange appearance, something like a cloudy appearance, her mouth was open and her arms dropped to her side. I tried to get her to respond and then called for help. No one answered and so I left he room to call out for help. The assistants came in an tried to get her to "come to". 911 had been called and were there within 5-8 min. We tested her blood sugar and it was within an acceptable range. She was not clammy or sweating, however her speech was slurred for a while. After she was fully awake she did recognize me. She did not know what day it was.
In the ER they ordered a CT of her brain and it was normal. When they inserted a folio they suspected an infection. All the EKG and ECG show her heart was fine.
Since the episode her mental awareness has chaged dramatically. She has more episodes of not knowing where she is and why she is at the hospital. The DX say the neurological symptoms are due to the UTI. She has been on fluids an andibiotics and potassium via IV.
We feel there is something more going on and think there should be further testing. She lives in an assisted living home and had I not been there God only knows what would have happened.
She is to be discharged on Monday and we would like another opinion as to what should be done before they release her. We feel something major has happened and need help in making decisions.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?